MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L38MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L38MM; SCREW, FIXATION, BONE
Model Number 657038
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that as the screw progressed, it would not engage the locking mechanism.It was further reported that it spun freely losing all compression on the bone.A surgical delay of 45-minutes was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the screw locking feature in some of the plate holes is not given anymore.The device inspection revealed the following: the visual inspection has shown that the thread flanks of the locking thread are deformed, which indicates a strong contact between the plate and the screw.A function test with the received locking screws and the just slightly damaged screw holes of the received plate was made.It was possible to lock all three locking screws in these holes, no functional issue of the locking screws could be detected when the screws were placed in a intact hole.In the outer, strongly deformed, holes a locking of the screws was not possible anymore due to the extensive damages at the plate holes.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an extreme insertion angle of the screws, this did lead to an undue contact between the screws and the plate.This contact caused a strong deformation of the locking holes at the plate.This deformation made finally a locking of a screw impossible, regardless if the insertion angle was afterwards adapted or a new screw was used.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LOCKING SCREW, T10 FULL THREAD, 2.7MM/L38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15712809
Report Number0008031020-2022-00568
Device Sequence Number20488065
Product Code HWC
UDI-Device Identifier07613327069372
UDI-Public07613327069372
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657038
Device Catalogue Number657038
Device Lot Number1000327996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale